Czechoslovak Mathematical Journal, Vol. 69, No. 1, pp. 235-255, 2019

The dyadic fractional diffusion kernel as a central limit

Hugo Aimar, Ivana Gómez, Federico Morana

Received June 2, 2017.   Published online July 26, 2018.

Abstract:  We obtain the fundamental solution kernel of dyadic diffusions in $\mathbb{R}^+$ as a central limit of dyadic mollification of iterations of stable Markov kernels. The main tool is provided by the substitution of classical Fourier analysis by Haar wavelet analysis.
Keywords:  central limit theorem; dyadic diffusion; fractional diffusion; stable process; wavelet analysis
Classification MSC:  60F05, 60G52, 35R11
DOI:  10.21136/CMJ.2018.0274-17

PDF available at:  Springer   Institute of Mathematics CAS

[1] M. Actis, H. Aimar: Dyadic nonlocal diffusions in metric measure spaces. Fract. Calc. Appl. Anal. 18 (2015), 762-788. DOI 10.1515/fca-2015-0046 | MR 3351499 | Zbl 1320.43003
[2] M. Actis, H. Aimar: Pointwise convergence to the initial data for nonlocal dyadic diffusions. Czech. Math. J. 66 (2016), 193-204. DOI 10.1007/s10587-016-0249-y | MR 3483232 | Zbl 06587883
[3] H. Aimar, B. Bongioanni, I. Gómez: On dyadic nonlocal Schrödinger equations with Besov initial data. J. Math. Anal. Appl. 407 (2013), 23-34. DOI 10.1016/j.jmaa.2013.05.001 | MR 3063102 | Zbl 1306.35106
[4] C. Bucur, E. Valdinoci: Nonlocal Diffusion and Applications. Lecture Notes of the Unione Matematica Italiana 20, Springer, Cham (2016). DOI 10.1007/978-3-319-28739-3 | MR 3469920 | Zbl 06559661
[5] L. Caffarelli, L. Silvestre: An extension problem related to the fractional Laplacian. Commun. Partial Differ. Equations 32 (2007), 1245-1260. DOI 10.1080/03605300600987306 | MR 2354493 | Zbl 1143.26002
[6] K. L. Chung: A Course in Probability Theory. Academic Press, San Diego (2001). MR 1796326 | Zbl 0980.60001
[7] S. Dipierro, M. Medina, E. Valdinoci: Fractional Elliptic Problems with Critical Growth in the Whole of $\mathbb R^n$. Appunti. Scuola Normale Superiore di Pisa (Nuova Series) 15, Edizioni della Normale, Pisa (2017). DOI 10.1007/978-88-7642-601-8 | MR 3617721 | Zbl 06684812
[8] E. Valdinoci: From the long jump random walk to the fractional Laplacian. Bol. Soc. Esp. Mat. Apl., S$\vec{ e}$MA 49 (2009), 33-44. MR 2584076 | Zbl 1242.60047
[9] P. Wojtaszczyk: A Mathematical Introduction to Wavelets. London Mathematical Society Student Texts 37, Cambridge University Press, Cambridge (1997). DOI 10.1017/CBO9780511623790 | MR 1436437 | Zbl 0865.42026

Affiliations:   Hugo Aimar, Ivana Gómez, Federico Morana, Instituto de Matemática Aplicada del Litoral, UNL, CONICET, Colectora Ruta Nac. No. 168, Paraje El Pozo, 3000 Santa Fe, Argentina, e-mail:,,

PDF available at: